Forum

MS faints?

Hi everyone,

Sorry in advance if this is a brain fog ramble, but hoping I can get some pointers.

Been suffering since December with faints when I’m standing, walking or sitting up.

Been to drs who have ruled out issues with blood pressure, heart rate, migraines, thyroid, diabetes, inner ear infection, periods etc. They then said it may be something called Neurocardiogenic syncope and referred me back to MS consultant. Dr also said the consultant would probably request MRI and a tilt table test.

Saw my consultant last week and he’s said he doesn’t think it’s MS causing my faints, but that it’s functional and maybe migraine related? He also said that he doubts Gilenya would cause heart issues, but then said maybe it’ll could do, so is switching me to tecfidera, but gave me no information on how I’ll get started on new meds? Also he didn’t think MRI was necessary and said tilt table test not down to him?

I guess I didn’t come out feeling great about everything, as nothing seems much clearer from that visit and he was in a rush for me to get out his clinic ‘as he had patients waiting 2 hours to see him’ (I also waited this time to see him). He was very rushed in giving information and kept referring to it as a minor issue, despite not being able to work or function to my normal ability.

Has anyone experienced similar symptoms of fainting when moving around? Also any advice on not getting on with your consultant? I realise they aren’t meant to be a best friend or anything, but after seeing him last week, I felt like I was back in limbo after diagnosis 5 years ago.

Any advice or tips on how I can get better or get most out of drs visits etc greatly appreciated

xxxx

hi grimmi

it sounds like you have a fab GP which contrasts greatly with your neuro.

however tecfidera is an easy DMD to get on with so don’t be wary of it.

sort of contradicting himself saying that he doubts that gilenya causes heart issues but maybe it could!

i’d go back to the lovely GP for a chat about it all.

maybe your gp will refer you to cardiology for further investigation.

i suppose that fainting could be seen as not serious to medic but to the person who is dropping down in faints it really is a problem.

do follow it up with your gp.

carole x

Hi To add to what Carole said, try talking to your MS nurse, assuming you have one. Other people presumably have similar problems with this neurologist so s/he may have ideas on how to get your problems looked at and possibly how to deal with this doctor. S/he should also be able to help with the change of meds. Sue